Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at May 16, 2007, 4:21 PM MST for Pinal County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2007, 4:21 PM MST (23:21 UTC)
- Expired
- May 16, 2007, 5:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 91 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 162323
SVRTWC
AZC021-170000-
/O.NEW.KTWC.SV.W.0003.070516T2321Z-070517T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST WED MAY 16 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 500 PM MST
* AT 414 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORACLE JUNCTION...OR ABOUT 12 MILES NORTH OF ORO VALLEY...AND
MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN PINAL COUNTY AT 440 PM MST
IN ADDITION TO DAMAGING WIND AND HAIL...EXPECT LOCALLY HEAVY RAIN
NEAR THE STORM AND STRONG OUTFLOWS CREATING BLOWING DUST PROBLEMS.
LAT...LON 3253 11108 3253 11085 3286 11077 3285 11114
3270 11132
$$
MEYER2 follow-up statements
000
WWUS55 KTWC 162331
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
430 PM MST WED MAY 16 2007
AZC021-170000-
/O.CON.KTWC.SV.W.0003.000000T0000Z-070517T0000Z/
PINAL AZ-
430 PM MST WED MAY 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...
AT 428 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST NORTHWEST OF ORACLE JUNCTION ALONG HIGHWAY 79...OR
ABOUT 14 MILES NORTH OF ORO VALLEY...MOVING NORTH TO NORTHWEST AT 10
MPH.
IN ADDITION TO DAMAGING WIND AND HAIL...EXPECT LOCALLY HEAVY RAIN
NEAR THE STORM AND STRONG OUTFLOWS CREATING BLOWING DUST PROBLEMS
AWAY FROM THE STORM.
LAT...LON 3253 11108 3253 11085 3286 11077 3285 11114
3270 11132
$$
MEYER000
WWUS55 KTWC 162359
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST WED MAY 16 2007
AZC021-170006-
/O.EXP.KTWC.SV.W.0003.000000T0000Z-070517T0000Z/
PINAL AZ-
456 PM MST WED MAY 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
EXPIRES AT 500 PM MST...
AT 455 PM THUNDERSTORMS CONTINUED ALONG HIGHWAY 79 BETWEEN ORACLE
JUNCTION AND FLORENCE...BUT HAD DIMINISHED TO BELOW SEVERE LEVELS.
THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
STRONG GUSTY WINDS WILL CONTINUE TO BE GENERATED FROM THESE STORMS
AND COULD LEAD TO BLOWING DUST PROBLEMS AS WELL AS LOCALLY HEAVY
RAIN AND SMALL HAIL.
LAT...LON 3253 11108 3253 11085 3286 11077 3285 11114
3270 11132
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:30 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, May 16, 2:30 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST WED MAY 16 2007 .SYNOPSIS...THE MOISTURE INCREASE OF THE PAST DAY WILL LEAD TO AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY STARTING TONIGHT AND CONTINUE INTO FRIDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THE REGION AND HELP IN THE DEVELOPMENT OF STORMS. THE FIRST DISTURBANCE WILL MOVE THROUGH TONIGHT. WESTERLY FLOW ALOFT WILL BRING DRIER CONDITIONS BY LATE IN THE WEEKEND. && .DISCUSSION...AS I MENTIONED IN THE MORNING DISCUSSION...IT SURE LOOKS LIKE IT IS SHAPING UP TO BE A VERY INTERESTING MAY DAY. THE LOW LEVEL MOISTURE INCREASE FROM LAST NIGHT CONVECTION IN SOUTHWEST NEW MEXICO HAS STUCK AROUND WITH AFTERNOON SURFACE DEWPOINTS STILL HANGING IN THE UPPER 30S TO UPPER 40S. BACK DOOR FRONT IS STILL OVER FAR EASTERN ARIZONA THIS AFTERNOON WHILE ALOFT AN WEAK DISTURBANCE IS HEADED OUR WAY IN SOUTHWEST FLOW ALOFT. AS OF 2 PM...WATER VAPOR PLACED THIS FEATURE OVER FAR NORTHWEST SONORA MEXICO...MOVING NORTHEAST AROUND 25 MPH. THIS DISTURBANCE HAS BECOME NEGATIVELY TILTED AND DIVERGENCE ALOFT HAS INCREASED OVER THE AREA THIS AFTERNOON...WITH CONVECTION ALREADY OCCURRING ON THE RIM AND SOUTH OF TUCSON. GOES SOUNDER PRECIPITABLE WATER IMAGERY THIS AFTERNOON SHOWED THAT MOISTURE HAS REALLY INCREASED OVER THE AREA WITH SOME VALUES OVER ONE INCH IN SPOTS ACROSS SOUTHERN HALF OF ARIZONA...WHICH WOULD BE ALMOST 200% OF NORMAL. AS I ALSO MENTIONED THIS MORNING...FROM THE THE 12Z MODEL RUNS...IT APPEARED THAT THE NAM/RUC MODELS WERE RESOLVING AFTERNOON/EVENING ACTIVITY BETTER THAN GFS/NGM. THAT HAS CONTINUED ON THE 18Z RUNS AS THEY BOTH DEVELOPED A NW-SE ORIENTED LINE OF STORMS FROM WESTERN PINAL COUNTY SOUTHEAST INTO COCHISE COUNTY THIS AFTERNOON. RADAR AS OF 215 PM...THUNDERSTORMS WERE DEVELOPING SOUTH OF TUCSON...MOVING NORTH AROUND 10-12 MPH. MAIN THREAT FROM STORMS LATER THIS AFTERNOON INTO THIS EVENING...DUE TO INVERTED V SOUNDING PROFILES...WILL BE STRONG DOWNBURST WINDS...WHICH WILL DEVELOP AREAS OF BLOWING DUST...SMALL HAIL...AND BRIEF HEAVY RAIN. AS THE UPPER LEVEL DISTURBANCE MOVES NORTHEAST THIS EVENING ACTIVITY WILL BE ENDING FROM WEST TO EAST WITH SOME LINGERING SHOWERS ALONG THE AZ/NM BORDER. THURSDAY LOOKS LIKE A REPEAT OF TODAY AS ANOTHER DISTURBANCE ALOFT MOVES ACROSS THE AREA. 18Z NAM PAINTS THE BEST AREA NORTH AND EAST OF TUCSON. LINGERING STORMS EAST OF TUCSON FRIDAY INTO SATURDAY BEFORE DRIER WESTERLY FLOW PUSHES MOISTURE OUT OF AREA. TEMPERATURES WILL REMAIN ABOVE NORMAL...WITH AREAS GETTING HIT BY HEAVY RAIN...SEEING COOLER THAN WHAT IM CURRENTLY FORECASTING. JUST CANT PINPOINT WHERE THOSE AREAS WILL BE AT THIS TIME. NEXT WEEK LOOKS DRY AT THIS TIME. HOWEVER...LATEST GFS WANTS TO BREAK OFF SOUTHERN END OF TROF MOVING THROUGH THE NORTHERN ROCKIES AND DEVELOP CLOSED LOW OVER THE STATE. WILL NOT BUT INTO THIS SOLUTION AT THIS MOMENT AS THE ENSEMBLES ARE NOT ALL IN AGREEMENT WITH THE OPERATIONAL RUN. ANYWAY...DEFINITELY UN-MAY LIKE WEATHER IN STORE FOR THE AREA OVER THE NEXT 3 TO 4 DAYS. ENJOY. WE SURE COULD USE THE RAIN. && .FIRE WEATHER...A SIGNIFICANT INCREASE IN MOISTURE ACROSS SOUTHEAST ARIZONA TODAY HAVE PROMPTED THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS. SIGNIFICANT AMOUNTS OF LIGHTNING ARE EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH COUNTS OF 10 TO 25 PER 15 MINUTES EXPECTED. THIS MOISTURE WILL LINGER ACROSS MOSTLY THE EASTERN ZONES THROUGH AT LEAST FRIDAY...WITH SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING. DRIER CONDITIONS WILL MOVE BACK INTO ARIZONA LATE IN THE WEEKEND. && .AVIATION...AREAL COVERAGE OF THUNDERSTORMS WILL CONTINUE TO INCREASE THIS EVENING ACROSS SOUTHEAST ARIZONA WITH A 50-50 CHANCE THAT STRONG WINDS OVER 40 KNOTS WILL HIT TUCSON INTERNATIONAL AIRPORT BETWEEN 22Z AND 02Z. CLOUD BASES GENERALLY 10-12K FT AGL THOUGH LOWERING TO ABOUT 5K FT IN THE STRONGEST STORMS. MAIN IMPACT WILL BE STRONG OUTFLOW WINDS ESPECIALLY FROM THE TUCSON AREA NWWD AFTER ABOUT 22Z TIL AROUND 06Z...PRODUCING AREAS BLDU WITH VSBYS NEAR 1SM OR LESS. WIND GUSTS MAY APPROACH 50KTS WITH THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, May 16, 3:35 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 335 PM MST WED MAY 16 2007 AZZ029-033>035-171045- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 335 PM MST WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PINAL...PIMA...SANTA CRUZ AND COCHISE COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT WHILE ABUNDANT MOISTURE FOR MAY RESIDES ACROSS THE AREA. THIS WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND BRIEF WIND GUSTS BETWEEN 45 TO 55 MPH. THESE GUSTY THUNDERSTORM OUTFLOWS WILL ALSO HAVE THE POTENTIAL TO PRODUCE AREAS OF BLOWING DUST. AN AREA SUSCEPTIBLE TO HAZARDOUS BLOWING DUST CONDITIONS IS ALONG THE INTERSTATE-10 CORRIDOR FROM TUCSON TO CASA GRANDE. VISIBILITIES MAY BE REDUCED TO ONE MILE OR LESS IN BLOWING DUST LATER THIS AFTERNOON AND EARLY EVENING. A DECREASE IN SHOWERS AND THUNDERSTORM COVERAGE AND INTENSITY IS EXPECTED AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LINGERING MOISTURE WILL LEAD TO ANOTHER CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-171045- UPPER GILA RIVER VALLEY- 335 PM MST WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR GRAHAM AND SOUTHERN GREENLEE COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT WHILE ABUNDANT MOISTURE FOR MAY RESIDES ACROSS THE AREA. THIS WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...BRIEF WIND GUSTS BETWEEN 45 TO 55 MPH AND BRIEF HEAVY RAIN. SOME RAINFALL AMOUNTS COULD BE UP TO ONE INCH IN LOCALIZED AREA...ESPECIALLY SOUTHWEST OF SAFFORD. A DECREASE IN SHOWERS AND THUNDERSTORM COVERAGE WILL OCCUR OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LINGERING MOISTURE THROUGH FRIDAY WILL LEAD TO A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-171045- NORTHERN GREENLEE COUNTY- 335 PM MST WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT WHILE ABUNDANT MOISTURE FOR MAY RESIDES ACROSS THE AREA. THIS WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...BRIEF WIND GUSTS BETWEEN 45 TO 55 MPH AND BRIEF HEAVY RAIN. SOME RAINFALL AMOUNTS COULD BE UP TO ONE INCH IN LOCALIZED AREAS. A DECREASE IN SHOWERS AND THUNDERSTORM COVERAGE WILL OCCUR OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LINGERING MOISTURE THROUGH SATURDAY WILL LEAD TO CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.